Alert archive / Kentucky / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 79, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 10, 2021, 9:03 PM CDT for Christian County, Kentucky. It was in force for 9 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2021, 9:03 PM CDT (02:03 UTC)
- Expired
- Jul 10, 2021, 9:12 PM CDT
- In force
- 9 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Christian County, KY
The radar
The Ft Campbell radar (KHPX), 40 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 9:04 PM CDT | TSTM WND DMG | 7 Ese Crofton, KY | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 624 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743
WUUS53 KPAH 110203
SVRPAH
KYC047-110230-
/O.NEW.KPAH.SV.W.0079.210711T0203Z-210711T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
903 PM CDT Sat Jul 10 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Northeastern Christian County in south central Kentucky...
* Until 930 PM CDT.
* At 903 PM CDT, a severe thunderstorm was located over Crofton, or
12 miles southeast of Dawson Springs, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Christian County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3692 8729 3697 8761 3713 8760 3710 8752
3713 8749 3713 8737 3714 8736 3715 8736
3716 8735 3715 8733 3713 8733 3711 8731
3711 8728 3708 8728 3707 8726
TIME...MOT...LOC 0203Z 272DEG 22KT 3706 8750
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
York1 follow-up statement
056
WWUS53 KPAH 110212
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
912 PM CDT Sat Jul 10 2021
KYC047-110222-
/O.CAN.KPAH.SV.W.0079.000000T0000Z-210711T0230Z/
Christian KY-
912 PM CDT Sat Jul 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHRISTIAN COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3692 8729 3697 8761 3713 8760 3710 8752
3713 8749 3713 8737 3714 8736 3715 8736
3716 8735 3715 8733 3713 8733 3711 8731
3711 8728 3708 8728 3707 8726
TIME...MOT...LOC 0211Z 272DEG 22KT 3706 8743
$$
YorkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:57 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 10, 6:57 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
657 PM CDT Sat Jul 10 2021
.UPDATE...
Issued at 657 PM CDT Sat Jul 10 2021
Will be clearing out much, if not all, of southern Illinois from the
Severe Thunderstorm Watch shortly. Will need to leave southeast
Missouri going for another hour or two.
The AVIATION section has been updated for the 00Z TAF issuance.
&&
.SHORT TERM...(Tonight through Monday night)
Issued at 329 PM CDT Sat Jul 10 2021
SPC mesoanalysis indicates that over 2000J/kg of mixed-layer CAPE has
developed across the region. However, the shear across the region
remains weak despite the mid-level low to the northwest of the
area and the presence of at least one MCV. The primary surface
boundary has lifted north of the region leaving southwesterly
low-level flow over our entire region.
Look for continued scattered thunderstorms through the late
afternoon and evening, but how organized they will be is in doubt
at this time. The latest HRRR output validates the lack of shear
indicated in the mesoanalysis by not showing the bowing segments
that earlier runs showed. It appears that the damaging wind
threat is decreasing. However, low-level lapse rates are rather
steep and DCAPE is approaching 1000 J/kg. Both parameters are
maximized over west Kentucky. If the storms are able to grow
upscale, we could still see some damaging winds, especially across
southeast Missouri and southern Illinois.
Most, if not all, of the convection should be southeast of our
region by 06Z, but the HRRR does develop some scattered convection
overnight across the area so will keep chance PoPs just in case
the HRRR has that right.
As the mid/upper-level low descends on the region Sunday, any
semblance of shear will be limited to west Kentucky and the HREF
indicates that it will be weak even there. Also, low clouds will
likely hold down heating and instability well below today's
levels. The cold front is forecast to reach far northwest portions
of the region in the afternoon and then stall out into Monday. The
front could focus convective development in southeast Missouri
and southern Illinois in the afternoon. Really see no reason why
convection would be very organized, but should see decent
coverage. It will try to push east across the region through the
evening.
For Monday while the mid/upper-level trough will not make much
eastward progress, much of its energy will be drawn northeast as a
trough moves east across southern Canada. Any reasonable shear and
instability will likely44 be focused to our east, so we will
focus our PoPs on Monday in Kentucky and Indiana, however, the
NBM-based PoPs are likely too high given the situation.
As for the Flash Flood Watch, we plan to leave it alone for now.
The heavy rainfall will be done by 06Z, but will allow later
shifts to cancel early, if needed. We briefly considered
expanding it southward with some concern for training along the
southern border of the region this evening. However, the latest
HRRR is not as bullish on training down there. In general,
convective elements should be moving fast enough to prevent
widespread significant flooding, but the brief intense rates may
briefly overwhelm drainages, causing more of a nuisance flooding
situation.
.LONG TERM...(Tuesday through Saturday)
Issued at 329 PM CDT Sat Jul 10 2021
The upper air pattern starts out on Tuesday with a 500h trough over
Missouri, along our western edge. By Wednesday this trough weakens
considerably and our flow is weak, but almost zonal with weak
ridging along both coasts. On Thursday, the clusters have a weak
trough over the upper midwest, in the area of Minnesota. This trough
sharpens up a bit on Friday generally along a Wisconsin to eastern
Oklahoma line. There is some variability in placement among the
clusters, but nothing too significant. By Saturday there is more
variability in location and time of the trough ranging from a
moderate strength over the Great Lakes down to PAH to more of an
open wave somewhere over the Great Lakes.
The main precipitation pattern during this period has most of the
precipitation from MS into central KY on Tuesday. Wednesday looks to
be the driest day as the next system forms over the northern Plains.
This spreads into the upper midwest on Thursday and settles over the
Ohio Valley Friday into Saturday as the surface cold front becomes
more east-west over either central Illinois/Indian or maybe a bit
farther south closer to the Ohio River.
Seasonal temperatures expected with upper 80s to around 90 for
highs. Dew points are forecast to be in the upper 60s to lower 70s
throughout the period.
&&
.AVIATION...
Issued at 657 PM CDT Sat Jul 10 2021
The convection is reasonably on schedule. KMVN is already in the
clear and the other TAF sites should be done by 03Z. Some gusty
winds up to 35kts will be possible along with IFR conditions. IFR
or lower MVFR ceilings are still expected to develop over all
sites overnight and linger through much of Sunday. Scattered
convection will be possible throughout the area Sunday afternoon,
but will leave it out at this time.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Sunday morning for ILZ075>078-080>094.
MO...Flash Flood Watch through Sunday morning for MOZ076-086-087.
IN...Flash Flood Watch through Sunday morning for INZ081-082-085>088.
KY...Flash Flood Watch through Sunday morning for KYZ004-005-007-010-
011-013>016-018>021.
&&
UPDATE...DRS
SHORT TERM...DRS
LONG TERM...PS
AVIATION...DRSHazardous weather outlook, Jul 10, 3:46 PM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 346 PM CDT Sat Jul 10 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 346 PM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Widespread thunderstorms are forecast through this evening. A few strong to severe storms will be possible, mainly over southeast Missouri and southern Illinois. Damaging winds and hail will be the primary severe hazards. There is a Flash Flood Watch in effect through tonight for most of the area. Refer to the Watch product for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a daily chance of thunderstorms with the highest chances on Sunday and Monday, and again Friday. Locally heavy rainfall will be the main hazard with the storms. No organized severe weather is expected, but an isolated strong to severe storm is not out of the question. .SPOTTER INFORMATION STATEMENT... Spotters across southeast Missouri and southern Illinois should be activated for Severe Thunderstorm Watch #365 valid until 10 PM. Spotter activation will also be possible over the rest of the region through this evening. DRS/PJS
In the hours before
Local storm report, Jul 10, 8:28 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
828 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM FUNNEL CLOUD 1 NNW DEXTER 36.81N 89.97W
07/10/2021 STODDARD MO LAW ENFORCEMENT
REPORT FROM DEXTER POLICE DEPARTMENT OF
FUNNEL CLOUD NEARING THE GROUND NEAR HIGHWAY
60 NORTH OF THE SOUTHEAST HEALTH CENTER IN
STODDARD COUNTY. REPORT RELAYED BY THE
MISSOURI STATE HIGHWAY PATROL TROOP E.
&&
KESSpecial weather statement, Jul 10, 8:29 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Paducah KY
829 PM CDT Sat Jul 10 2021
KYZ021-022-110215-
Muhlenberg KY-Todd KY-
829 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR MUHLENBERG AND NORTHEASTERN TODD
COUNTIES UNTIL 915 PM CDT...
At 829 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Livermore to near Graham. Movement was
southeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Central City, Powderly, Graham, Greenville, Weir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Malone, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3709 8689 3706 8705 3691 8706 3708 8728
3713 8733 3719 8731 3726 8739 3731 8737
3741 8717 3742 8710 3738 8710 3734 8714
3732 8712 3737 8707 3735 8702 3727 8698
3723 8691 3719 8690 3719 8689 3714 8693
TIME...MOT...LOC 0129Z 304DEG 28KT 3741 8713 3725 8738
YorkLocal storm report, Jul 10, 8:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
839 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TORNADO 3 NW DEXTER 36.82N 89.99W
07/10/2021 STODDARD MO EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND AT TIME OF
REPORT.
&&
KESSpecial weather statement, Jul 10, 8:50 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Paducah KY
850 PM CDT Sat Jul 10 2021
ILZ093-KYZ004-110215-
Pulaski IL-Ballard KY-
850 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR PULASKI AND NORTHERN BALLARD
COUNTIES UNTIL 915 PM CDT...
At 849 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tamms, or 12 miles north of Cairo, moving east at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Center, Mounds, Mound City, Ullin, Kevil, Olmsted, New Grand Chain
and Pulaski.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southern Illinois.
LAT...LON 3708 8919 3710 8926 3712 8927 3715 8926
3716 8927 3718 8927 3719 8925 3723 8927
3723 8925 3726 8925 3728 8922 3729 8893
3723 8893 3723 8894 3703 8885
TIME...MOT...LOC 0149Z 274DEG 32KT 3719 8923
YorkLocal storm report, Jul 10, 8:52 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
852 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM FUNNEL CLOUD 1 N ESSEX 36.83N 89.86W
07/10/2021 STODDARD MO EMERGENCY MNGR
&&
KESLocal storm report, Jul 10, 9:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
900 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST 3 W CENTRAL CITY 37.30N 87.18W
07/10/2021 M43 MPH MUHLENBERG KY MESONET
REPORT FROM KENTUCKY MESONET OBSERVATION
SITE.
&&
KESThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:00 PM CDT | Special Weather Statement | PAH | Crittenden, Livingston | 45 min |
| Jul 10, 7:10 PM CDT | Special Weather Statement | PAH | Henderson | 50 min |
| Jul 10, 7:43 PM CDT | Special Weather Statement | PAH | Hopkins, McLean, Muhlenberg, Webster | 47 min |
| Jul 10, 7:51 PM CDT | Special Weather Statement | PAH | Daviess | 24 min |
| Jul 10, 8:00 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 18 min |
| Jul 10, 8:14 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins | 24 min |
| Jul 10, 8:29 PM CDT | Special Weather Statement | PAH | Muhlenberg | 46 min |
| Jul 10, 9:22 PM CDT | Special Weather Statement | PAH | Livingston | 38 min |
| Jul 10, 10:03 PM CDT | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg, Todd | 6 hr |
| Jul 10, 10:29 PM CDT | Flash Flood Warning | PAH | Crittenden, Livingston | 6 hr |
| Jul 10, 10:55 PM CDT | Special Weather Statement | PAH | Caldwell | 50 min |
| Jul 10, 11:24 PM CDT | Special Weather Statement | PAH | Ballard, Carlisle, Hickman | 51 min |
| Jul 10, 11:35 PM CDT | Severe Thunderstorm Warning | PAH | Graves, McCracken | 21 min |
| Jul 11, 12:25 AM CDT | Special Weather Statement | PAH | Muhlenberg | 50 min |
| Jul 11, 2:26 AM CDT | Severe Thunderstorm Warning | PAH | Christian | 21 min |
| Jul 11, 2:37 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 23 min |
| Jul 11, 2:40 AM CDT | Tornado Warning | PAH | Christian, Todd | 35 min |
| Jul 11, 4:34 AM CDT | Areal Flood Warning | PAH | Crittenden, Livingston | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.